Mutation and selection in a large population

Peck, JR, Waxman, D. and Cruikshank, A. (2004) Mutation and selection in a large population. BioSystems, 74 (1-3). pp. 15-27. ISSN 0303-2647

Download (247kB) | Preview


In this paper we study a large, but finite population, in which mutation and selection occur at a single genetic locus in a diploid organism. We provide theoretical results for the equilibrium allele frequencies, their variances and covariances and their equilibrium distribution, when the population size is larger than the reciprocal of the mean mutation rate. [[We are also able to infer that the equilibrium distribution of allele frequencies takes the form of a constrained multivariate Gaussian distribution.]] Our results provide a rapid way of obtaining useful information in the case of complex mutation and selection schemes when the population size is large. We present numerical simulations to test the applicability of our theoretical formulations. The results of these simulations are in very reasonable agreement with the theoretical predictions.

Item Type: Article
Schools and Departments: School of Life Sciences > Biology and Environmental Science
Subjects: Q Science > QA Mathematics
Q Science > QH Natural history > QH0301 Biology
Depositing User: SRO Admin
Date Deposited: 15 Feb 2007
Last Modified: 10 Mar 2017 17:53

View download statistics for this item

📧 Request an update